MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB030, VOYANT FINE FUSION, 6/BX; GEI
Model Number EB030
Medical Device Problem Codes Sticking (1597); Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device is anticipated to return.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: thyreoidektomie.Translation ame: thyroidectomy.Während des op-verlaufs liess die schneidequalität laut aussage von frau dr.Nach.Das gewebe wurde nicht mehr komplett (15mm schnittlänge) geschnitten, sondern das gewebe klebte an den branchen und statt 2 mm (differenz zwischen schnitt- und versiegelungslänge) waren es laut frau dr.Sparla ca.4 mm.Während des eingriffs auf das reinigen der branchen hingewiesen, aussage von frau dr."beim small jaw müsste man die branchen nicht reinigen".Die reinigung der branchen wurde trotz mehrfacher hinweise durch den tm auch nur sparsam vom op-team umgesetzt.Zudem kam es zu problemen beim schneiden, da die klingen blockierten.Dies konnte durch mehrmaliges aktivieren der klingen im geschlossen zustand behoben werden.Aussage von frau dr."ihr produkt schneidet nicht richtig, es tut nicht das was es tun soll".Translation ame: during the surgery, the cutting quality decreased according to doctor.The tissue wasn't cut completely anymore (15 mm cutting length), and the tissue stuck to the jaws.Instead of 2 mm (difference between cutting and sealing length) it were approximately 4 mm according to doctor.Indicated during the surgery that the jaws should be cleaned.Comment doctor: "with the small jaw you don't have to clean the jaws." despite multiple suggestions by the tm to clean the jaws, the or-team only sparsely did so.Also, problems occurred when cutting, because the blade blocked.This could be resolved by activating the blade multiple times while the jaws were closed.Comment doctor: "your product doesn't cut correctly, it doesn't do what it should be doing." additional info received from rep on 20sep2017: there was bleeding when opening the device, because the sealed tissue stuck to the jaws and it tore when opening them.Patient status: no patient injury or illness occur associated with the complaint event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Upon visual inspection, engineering observed blood and eschar buildup on the sealing surfaces and in the blade channel of the device.During functional testing, engineering was able to replicate the sticking and failure to cut that occurred in the event by activating the unit on porcine tissue.Engineering observed that, as eschar built up on the jaws and sealing surfaces of the device, tissue sticking increased and the cut length decreased.Tissue sticking was able to be corrected and the cutting performance improved upon cleaning the jaws as specified in the instructions for use (ifu).The root cause of the event is blood and eschar buildup.The instructions for use (ifu) warns that "build-up of eschar can negatively affect the sealing and cutting performance.For optimal performance, keep that jaw surfaces clean.Use a gauze pad soaked with sterile water or saline to remove eschar." applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
EB030, VOYANT FINE FUSION, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita, ca 92688
NL  92688
MDR Report Key7085430
Report Number2027111-2017-02053
Device Sequence Number19141316
Product Code GEI
UDI-Device Identifier00607915127428
UDI-Public(01)00607915127428(17)171107(30)01(10)1296118
Combination Product (Y/N)N
PMA/510(K) Number
K153017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/07/2017
Device Model NumberEB030
Device Catalogue Number101223301
Device Lot Number1296118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer09/19/2017
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date12/05/2017
Patient Sequence Number1